Florida, 2012Drought in Florida, May 1 to 31, 2012
May 1 to 31, 2012 · NWS TAE · 26 events in 26 counties and zones
Drought conditions ranged from D2 severe status to D4 exceptional status across the area to start the month. The D4 conditions were confined to the southeast big bend, including portions of Taylor, Lafayette, and Dixie counties.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions ranged from D2 severe status to D4 exceptional status across the area to start the month. The D4 conditions were confined to the southeast big bend, including portions of Taylor, Lafayette, and Dixie counties. Fortunately, the remnants of Tropical Storm Beryl impacted the southeast big bend at the end of the month with heavy amounts of rain, and the drought status there improved from D4 to D3.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 30, 9:15 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 30, 9:15 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 PM EDT Mon Apr 30 2012
.Discussion...Fairly quiet night across the CWA and the current fcst
appears to be well on track. Main concern overnight will be the MVFR
Cig Potential late tonight across eastern portions of the CWA as
more Atlantic moisture advects in from the east, with some localized
lower Cigs or Vis restrictions possible, especially in the areas
mentioned below. Also, some smoke from the old Columbia/Baker county
fire could have some impacts towards morning over easternmost
portions of the region. Over the Coastal Waters, winds are still
generally light for now, but the pressure gradient is noticeably
tightening further to the south, so we still expect SCEC conditions
to develop over the offshore legs sometime after midnight.
&&
.AVIATION [through 00z Wednesday]...
VFR conditions prevail at TAF issuance time, and that should be the
predominant flight category for much of the next 24 hours. Similar
to last night, we may see increasing low level moisture from the
Atlantic push low clouds and fog towards the Suwannee River and VLD
after 06z. Confidence in this scenario is not extremely high, but we
feel it warrants a restriction to 3SM with 500ft CIGS from 10-13z.
Elsewhere, radiation fog would have to occur in order to get
anything other than MVFR. This may be possible at ECP and TLH, but
the low-level air mass is still very dry as of 00z. Previous fog
mentions were scaled back to about a 2-3hr of MVFR. No restrictions
forecast at DHN or ABY.
&&
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&
Gould/Lamers
Hazardous weather outlook, Apr 30, 2:49 AM EST, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 AM EDT MON APR 30 2012
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
349 AM EDT MON APR 30 2012 /249 AM CDT MON APR 30 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
CAMP
Drought, Calhoun
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Calhoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.406, -85.197 (the zone’s center; the record gives no point)
Drought, Central Walton
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Central Walton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.619, -86.171 (the zone’s center; the record gives no point)
Drought, Coastal Bay
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Coastal Bay forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.238, -85.633 (the zone’s center; the record gives no point)
Drought, Coastal Dixie
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Coastal Dixie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.581, -83.187 (the zone’s center; the record gives no point)
Drought, Coastal Franklin
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Coastal Franklin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.812, -84.800 (the zone’s center; the record gives no point)
Drought, Coastal Gulf
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Coastal Gulf forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.909, -85.261 (the zone’s center; the record gives no point)
Drought, Coastal Jefferson
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Coastal Jefferson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.424, -83.900 (the zone’s center; the record gives no point)
Drought, Coastal Taylor
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Coastal Taylor forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.020, -83.619 (the zone’s center; the record gives no point)
Drought, Coastal Wakulla
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Coastal Wakulla forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.148, -84.376 (the zone’s center; the record gives no point)
Drought, Gadsden
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Gadsden forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.580, -84.614 (the zone’s center; the record gives no point)
Drought, Holmes
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Holmes forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.868, -85.814 (the zone’s center; the record gives no point)
Drought, Inland Bay
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Inland Bay forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.238, -85.633 (the zone’s center; the record gives no point)
Drought, Inland Dixie
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Inland Dixie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.581, -83.187 (the zone’s center; the record gives no point)
Drought, Inland Franklin
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Inland Franklin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.812, -84.800 (the zone’s center; the record gives no point)
Drought, Inland Gulf
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Inland Gulf forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.909, -85.261 (the zone’s center; the record gives no point)
Drought, Inland Jefferson
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Inland Jefferson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.424, -83.900 (the zone’s center; the record gives no point)
Drought, Inland Taylor
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Inland Taylor forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.020, -83.619 (the zone’s center; the record gives no point)
Drought, Inland Wakulla
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Inland Wakulla forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.148, -84.376 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Jackson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.795, -85.215 (the zone’s center; the record gives no point)
Drought, Lafayette
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Lafayette forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.986, -83.181 (the zone’s center; the record gives no point)
Drought, Leon
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Leon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.458, -84.278 (the zone’s center; the record gives no point)
Drought, Liberty
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Liberty forecast zone
- Reported by
- Official NWS Observations
Drought, Madison
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Madison forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.444, -83.470 (the zone’s center; the record gives no point)
Drought, North Walton
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- North Walton forecast zone
- Reported by
- Official NWS Observations
Drought, South Walton
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- South Walton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.619, -86.171 (the zone’s center; the record gives no point)
Drought, Washington
- When
- May 1, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.611, -85.665 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Oklahoma, May 1, 20121 injured · $272,000 · EF2 · 14 events
- Damaging Winds in North Carolina, May 1, 20121 death · $6,000 · 50 kt wind · 3 events
- Drought in Texas, May 1 to 31, 2012$5.0 million · 22 events
- Tornadoes and Hail in Minnesota, May 1, 2012$785,000 · EF0 · 32 events
- Hail in Nebraska, May 1, 2012$1.6 million · 1.5 in hail · 12 events
- Hail and Damaging Winds in Iowa, May 1 to 2, 2012$620,000 · 1 in hail · 21 events
- Tornadoes and Flooding in Indiana, May 1, 2012$73,000 · EF1 · 32 events
- Tornado and Hail in Indiana, May 1, 2012$250,000 · EF1 · 6 events
- Tornadoes and Flash Flooding in Ohio, May 1 to 2, 2012$53,000 · EF0 · 34 events
- Tornadoes and Hail in Illinois, May 1, 2012$33,000 · EF1 · 8 events
- Tornado and Hail in Iowa, May 1, 2012$55,000 · EF0 · 16 events
- Flash Flooding and Hail in Ohio, May 1 to 2, 2012$46,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374332, 374333, 374334, 374335, 374336, 374337, 374338, 374339, 374340, 374341, 374342, 374343, 374344, 374345, 374346, 374347, 374348, 374349, 374350, 374351, 374352, 374353, 374354, 374355, 374356, 374357.